Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 75, NWS Cheyenne, WY

June 25, 2005Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 6:41 PM MDT for Sioux County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2005, 6:41 PM MDT (00:41 UTC)
Expired
Jun 25, 2005, 7:46 PM MDT
In force
65 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Sioux County, NE

The radar

The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:53 PM MDTHAIL 0.7520 N Harrison, NE
Jun 25, 7:13 PM MDTTSTM WND GST 6018 Nw Crawford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:05 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 260043
SVRCYS
NEC165-260145-
/O.NEW.KCYS.SV.W.0075.050626T0041Z-050626T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 745 PM MDT

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST OF
  MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT...AND MOVING EAST AT
  5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTROSE BY 720 PM MDT

EXTREMELY HEAVY RAIN IS OCCURRING WITH THIS STORM.  DO NOT DRIVE ON 
FLOODED ROADWAY. 

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO
5 follow-up statements
000 
WWUS55 KCYS 260101
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT SAT JUN 25 2005

NEC165-260145-
/O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/
SIOUX NE-
659 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
NORTHERN SIOUX COUNTY...

AT 650 PM MDT...3/4 INCH HAIL WAS REPORTED 20 MILES NORTH OF 
HARRISON.  THIS STORM IS LOCATED NEAR MONTROSE...OR ABOUT 
20 MILES NORTH OF HARRISON...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTROSE BY 740 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO
000 
WWUS55 KCYS 260121
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT SAT JUN 25 2005

NEC165-260145-
/O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/
SIOUX NE-
720 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
NORTHERN SIOUX COUNTY...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT...MOVING EAST AT 5 
MPH. THIS STORM HAS A HISTORY OF PRODUCING 3/4 INCH HAIL AND 
TORRENTIAL RAIN.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN SIOUX COUNTY AT 730 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO
000 
WWUS55 KCYS 260125 CCA
SVSCYS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT SAT JUN 25 2005

NEC165-260145-
/O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/
SIOUX NE-
720 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
NORTHERN SIOUX COUNTY...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT SOUTH DAKOTA...MOVING 
EAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING 3/4 INCH HAIL 
AND TORRENTIAL RAIN.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN SIOUX COUNTY AT 730 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT 
SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA.

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO

CORRECTED TO REMOVE MENTIONING WYOMING IN THE SEVERE THUNDERSTORM 
WATCH
000 
WWUS55 KCYS 260143
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT SAT JUN 25 2005

NEC165-260151-
/O.EXP.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/
SIOUX NE-
741 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES
AT 745 PM MDT...

AT 740 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD 
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM.  SMALL HAIL AND 
MODERATE RAIN MAY STILL OCCUR WITH THIS STORM THROUGH 830 PM.   

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO
000 
WWUS55 KCYS 260146 CCA
SVSCYS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT SAT JUN 25 2005

NEC165-260151-
/O.EXP.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/
SIOUX NE-
741 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES
AT 745 PM MDT...

AT 740 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD 
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM.  SMALL HAIL AND 
MODERATE RAIN MAY STILL OCCUR WITH THIS STORM THROUGH 830 PM.   

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT 
SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA.

LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356

$$

SOWKO

CORRECTED TO REMOVE MENTION OF WYOMING IN THE SEVERE THUNDERSTORM 
WATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SAT JUN 25 2005

.SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN
NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS
EVEN ROLLED THROUGH THAT AREA.  HAVE ALSO CANCELLED SVR TSTM
WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE
DOING THOSE SHORTLY.

.PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005)

LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO
TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR
ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE
SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL
BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID
LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL
THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES
ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE
OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT
LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY
WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE.
RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MDT SAT JUN 25 2005

WYZ061>066-261700-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE
MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING
PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50
MPH...SMALL HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-261700-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING
HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER
THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN
ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY
RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS
THAN THOSE OF TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING.

NEZ001>003-019-WYZ059-060-067>070-261700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF
SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND
GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

STARK

In the hours before

Special weather statement, Jun 25, 5:08 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SAT JUN 25 2005

NEZ001>003-019>021-054>055-260600-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-
508 PM MDT SAT JUN 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
526 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.

RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             2 N LANCE CREEK         43.05N 104.64W
06/25/2005  1.00 INCH        NIOBRARA           WY   LAW ENFORCEMENT

0411 PM     HAIL             8 S TORRINGTON          41.95N 104.18W
06/25/2005  0.75 INCH        GOSHEN             WY   TRAINED SPOTTER

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0508 PM     HAIL             27 NE LUSK              43.04N 104.08W
06/25/2005  0.88 INCH        NIOBRARA           WY   TRAINED SPOTTER

&&

RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             2 N LANCE CREEK         43.05N 104.64W
06/25/2005  1.00 INCH        NIOBRARA           WY   LAW ENFORCEMENT

0411 PM     HAIL             8 S TORRINGTON          41.95N 104.18W
06/25/2005  0.75 INCH        GOSHEN             WY   TRAINED SPOTTER

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0508 PM     HAIL             27 NE LUSK              43.04N 104.08W
06/25/2005  0.88 INCH        NIOBRARA           WY   TRAINED SPOTTER

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:55 PM MDTSevere Thunderstorm WarningCYSDawes37 min
Jun 26, 5:12 PM MDTSevere Thunderstorm WarningCYSKimball20 min
Jun 26, 5:46 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.